Alert archive / New York / Tornado Warnings in 2011
Tornado Warning 6, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at Apr 28, 2011, 1:28 AM EDT for 4 counties in New York. It was in force for 32 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2011, 1:28 AM EDT (05:28 UTC)
- Expired
- Apr 28, 2011, 2:00 AM EDT
- In force
- 32 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Chemung County, NY, Schuyler County, NY, Tioga County, NY, Tompkins County, NY
The radar
The Binghamton radar (KBGM), 47 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 1:30 AM EDT | TORNADO | Swartwood, NY | EMERGENCY MANAGEMENT REPORTS POSSIBLE TORNADO. 6 HOMES DAMAGED AND NOT HABITABLE...NUMEROUS TREES DOWN. |
| Apr 28, 1:40 AM EDT | TORNADO | 1 Ne Danby, NY | POSSIBLE TORNADO...4 TO 5 HOMES WITH MAJOR STRUCTURAL DAMAGE |
| Apr 28, 1:40 AM EDT | TORNADO | Danby, NY | AN EF1 TORNADO WITH A PATH LENGTH OF 1.73 MILES AND A WIDTH OF 0.15 MILES PRODUCED SIGNIFICANT TREE DAMAGE. A METAL OUTBUILDING COLLAPSED AND ONE BARN RECEIVED ROOF DAMAGE. ONE HOUSE SUSTAINED ROOF AND WINDOW DAMAGE. A SMALL BRANCH WAS IMPALED INTO A CAR WINDS |
| Apr 28, 1:45 AM EDT | TSTM WND DMG | Danby, NY | STRAIGHT LINE WINDS OF NEARLY 100 MPH WITH A PATH LENGTH OF 1.70 MILES AND A WIDTH OF 0.45 MILES PRODUCED SIGNIFICANT TREE DAMAGE. TREES FELL ON THE ROOF OF A HOUSE. FURTHER IN ITS PATH A HOME SUSTAINED SIGNIFICANT DAMAGE AS THE ROOF WAS PEELED UP AND STREWN 3 |
| Apr 28, 1:50 AM EDT | TSTM WND DMG | Ithaca, NY | TREES SNAPPED OFF NEAR THE ITHACA-DANBY TOWN LINE SOUTH OF ITHACA COLLEGE |
| Apr 28, 1:50 AM EDT | TSTM WND DMG | Spencer, NY | NUMEROUS TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 5.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
018 WFUS51 KBGM 280528 TORBGM NYC015-097-107-109-280600- /O.NEW.KBGM.TO.W.0006.110428T0528Z-110428T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 128 AM EDT THU APR 28 2011 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN CHEMUNG COUNTY IN CENTRAL NEW YORK... EXTREME SOUTHEASTERN SCHUYLER COUNTY IN CENTRAL NEW YORK... WEST CENTRAL TIOGA COUNTY IN CENTRAL NEW YORK... SOUTHERN TOMPKINS COUNTY IN CENTRAL NEW YORK... * UNTIL 200 AM EDT. * AT 126 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ERIN... MOVING NORTHEAST AT 50 MPH. * THE STORM CAPABLE OF PRODUCING THE TORNADO WILL BE NEAR... DANBY...NEWFIELD AND 7 MILES NORTHWEST OF WILLSEYVILLE BY 140 AM EDT... BESEMER...BROOKTONDALE AND ITHACA BY 145 AM EDT... SLATERVILLE SPRINGS AND 6 MILES SOUTHEAST OF CAYUGA HEIGHTS BY 150 AM EDT... WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A BASEMENT OR AN INTERIOR ROOM...AWAY FROM WINDOWS. && LAT...LON 4250 7646 4234 7626 4210 7664 4223 7681 TIME...MOT...LOC 0528Z 225DEG 42KT 4224 7662 $$ MSE
1 follow-up statement
612
WWUS51 KBGM 280547
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
147 AM EDT THU APR 28 2011
NYC015-097-107-280556-
/O.CAN.KBGM.TO.W.0006.000000T0000Z-110428T0600Z/
SCHUYLER NY-CHEMUNG NY-TIOGA NY-
147 AM EDT THU APR 28 2011
...THE TORNADO WARNING FOR WEST CENTRAL TIOGA...NORTHEASTERN CHEMUNG
AND EXTREME SOUTHEASTERN SCHUYLER COUNTIES IS CANCELLED...
THE STORM ASSOCIATED WITH THE POTENTIAL TORNADO HAS MOVED NORTHEAST
OF CHEMUNG AND SOUTHEAST SCHUYLER COUNTIES... AND THEREFORE THE
TORNADO WARNING FOR THOSE 2 COUNTIES HAS BEEN CANCELLED.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
THURSDAY MORNING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
LAT...LON 4250 7646 4234 7626 4230 7632 4231 7635
4232 7635 4232 7641 4226 7642 4226 7646
4228 7647 4228 7668 4232 7669
TIME...MOT...LOC 0546Z 219DEG 46KT 4243 7645
$$
NYC109-280600-
/O.CON.KBGM.TO.W.0006.000000T0000Z-110428T0600Z/
TOMPKINS NY-
147 AM EDT THU APR 28 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR SOUTHERN
TOMPKINS COUNTY...
AT 140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR DANBY...MOVING
NORTHEAST AT 55 MPH.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
THURSDAY MORNING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
&&
LAT...LON 4250 7646 4234 7626 4230 7632 4231 7635
4232 7635 4232 7641 4226 7642 4226 7646
4228 7647 4228 7668 4232 7669
TIME...MOT...LOC 0546Z 219DEG 46KT 4243 7645
$$
MSEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Apr 27, 10:54 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 27, 10:54 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1054 PM EDT WED APR 27 2011
.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WITH SHOWERS AND THUNDERSTORMS, IS
MOVING INTO EASTERN NEW YORK LATE THIS EVENING. ADDITIONAL
WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS, WILL BE AHEAD OF A
COLD FRONT THAT CROSSES THE REGION MIDDAY THURSDAY. FRIDAY WILL BE
COOLER AND UNSETTLED...THEN HIGH PRESSURE WILL BRING DRY
CONDITIONS FOR MUCH OF THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATE 1045 PM...
TORNADO WATCH ALLOWED TO EXPIRE WITH THE BACK EDGE OF THE BROKEN
LINE OF THUNDERSTORMS MOVING INTO THE SEVERE THUNDERSTORM WATCH IN
THE EASTERN TWO THIRDS OF THE CWA. ADJUSTMENTS TO TIMING OF THE
INITIAL LINE AND ALSO TO UP POPS BEHIND IT AS THE NEXT AREA OF
SHOWERS AND A FEW THUNDERSTORMS MOVES INTO NORTH CENTRAL PA AND
THE CENT SRN TIER. WITH THE HEAVY RAIN TEMPERATURES HAVE FALLEN
INTO THE MID 60S CLOSE TO THE DEWPOINT TEMPS.
PREVIOUS DISCUSSION...
MINOR S/WV TROF/MESOVORT MOVING THROUGH ERN OH/WRN PA AND NY WILL
CONTINUE LIFTING NE LATE THIS AFTN AND EVENING. ATMOS OVER
CNY/NEPA WAS DESTABILIZING...HOWEVER IN A MORE LIMITED FASHION AS
COMPARED TO YESTERDAY. ACARS AND RUC SOUNDINGS INDICATE A MIDLVL
CAP DUE TO INCRSD WARMING ALOFT. MEAN LAYER CAPE VALUES ARE THUS
ONLY IN THE 500-1000 J/KG RANGE ATTM...AND ARE LIKELY TO STABILIZE
IN THIS RANGE. MESOSCALE MODEL REFLECTIVITY SIMULATIONS INDICATE
THIS WILL BE ENOUGH ENERGY TO BE STIMULATED BY THE DYNAMICS ALOFT
WITH CONVECTIVE DEVELOPMENT EXPECTED TO FORM A LINEAR STRUCTURE
UPSTREAM FROM US...AND TRANSLATE ACROSS OUR AREA DURING THE MID-
LATE EVENING HOURS AND EARLY OVERNIGHT. ATTM DEEP LAYER BULK SHEAR
AND EHI VALUES WOULD SUGGEST TORNADO POTENTIAL THIS EVENING...HENCE
PART OF OUR AREA IS WITHIN A TOR WATCH. ALL THIS DEPENDS ON BEING
ABLE TO OVERCOME THE WARMER MID-LVLS.
LATER ON...THERE APPEARS AS THOUGH THERE MAY BE A RELATIVE BREAK
IN SIGNIFICANT CONVECTION DURING THE WEE HOURS...BEFORE THE MAJOR
TROF AND OCCLUDED FRONTAL SYSTEM ARRIVES. HAVE ATTEMPTED TO
ILLUSTRATE THIS IDEA IN THE GRID FCSTS WITH JUST MINOR CHC POPS
FOR SVRL HOURS OVERNIGHT BEFORE BRINGING CATEGORICAL POPS BACK IN
JUST PRIOR TO DAYBREAK.
HIGH PWATS AND RAINFALL OVER THE PAST WEEK EXCEEDING 200-400
PERCENT OF NORMAL MAKES JUST ABOUT THE ENTIRE AREA VULNERABLE TO
FLASH FLOODING DEPENDING ON WHERE ANY AXES OF HVY PRECIP SET UP.
THIS IS ALMOST NEVER EASY TO PREDICT...HOWEVER IN THE LAST 24
HOURS THE HEAVIEST AXES OF RAIN HAVE OCCURRED ACROSS THE NRN
FINGER LAKES REGION...AND ALSO FROM BRADFORD COUNTY...TO BROOME TO
OTSEGO COUNTY. FFG SUGGESTS ANYTHING APCHG 0.5-1.0 INCH/HOUR RATES
WOULD CAUSE FLOODING.
A MILD AND MUGGY NIGHT WITH OVERNIGHT LOWS IN THE LOWER TO MID 60S
IS EXPECTED.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
THE OCCLUDED/COLD FRONT IS FCST BY THE MAJORITY OF MODEL GUIDANCE
TO CROSS OUR REGION BETWEEN 12Z-18Z. WITH HIGH PWATS CONTINUING
AHEAD OF THE FRONT...LOCALIZED FLASH FLOOD THREAT CONTINUES FOR
THE MORNING.
AFTER FRONTAL PASSAGE THE AFTERNOON IS LIKELY TO BE VERY WINDY.
STRONG ISALLOBARIC COUPLET ALONG WITH DESTABILIZING CAA ALOFT AND
GOOD MOMENTUM TRANSFER SUGGESTS WIND GUST POTENTIAL INTO THE 40
MPH RANGE. CONFIDENCE IS NOT TOO HIGH AT THIS TIME FOR WIND
ADVISORY ISSUANCE...HOWEVER IT WILL BE CONSIDERED ON LATER SHIFTS.
UPPER TROF IS THEN LIKELY TO ONLY SLOWLY MEANDER ACROSS THE REGION
THURSDAY NIGHT THROUGH FRIDAY. THE DRY SLOT THURSDAY AFTERNOON
WILL LIKELY KEEP SHOWERS AT BAY...BUT DEEPENING MOISTURE WILL
BRING CHANCES FOR SHOWERS BACK INTO THE REGION THURSDAY NIGHT AND
FRIDAY AS COLD AIR ALOFT KEEPS THINGS UNSTABLE. QPF LOOKS LIGHT
AND GENERALLY UNDER ONE QUARTER INCH DURING THIS TIME.
HIGH PRESSURE BUILDING IN SURFACE AND ALOFT BRINGS DRY AND
SEASONABLE TEMPERATURES FOR EARLY IN THE WEEKEND.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
UL RIDGE AXIS AT THE START OF THE PD WL GRADUALLY SLIDE EAST ON
SUNDAY. EC IS A LITTLE SLOWER TO BREAK DOWN THE RIDGE BUT EXPECT SFC
FRONTAL BNDRY TO MV THRU THE GREAT LKS WITH A WARM FRONT LIFTING
THRU SUN/SUN NGT. HV BASICALLY FOLLOWED HPC GUIDANCE WHICH FOLLOWS
CLOSELY WITH THE EURO.
THUS, CHC POPS FM 12Z SUNDAY ON FOR STALLED FRONTAL BNDRY NR THE
REGION. LATER IN THE PD, THE EURO DRIVES A WV UP INTO THE CWA BY THE
END OF THE PD. MEANWHILE THE 12Z GFS BRINGS THE FRONT THRU WITH DRY
WX MVG IN BHND MON/MON NGT. WL MAINTAIN CHC FOR SHOWERS SIMILAR TO
HPC GUIDANCE THRU TUE NGT. HWVR LONG TERM FCST IS UP IN THE AIR
AFTER MONDAY.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
730 PM UPDATE...
VFR CONDITIONS DROPPING TO MVFR AND MAYBE IFR WITH A BROKEN LINE
OF SHOWERS AND THUNDERSTORMS MOVING THROUGH THE TAF SITES BY 04Z.
AFTER THIS INITIAL SHOT CIGS WILL RETURN TO VFR FOR A FEW HOURS
THEN DROPPING TO MVFR CIGS AROUND 8Z. AHEAD OF A COLD FRONT A
SECOND BATCH OF STEADIER RAIN AND MAYBE THUNDERSTORMS WILL MOVE IN
AROUND 10Z. AROUND 16Z THE COLD FRONT GOES THROUGH ENDING THE
RAIN...WHILE CIGS BECOME BKN AND LIFT TO VFR FOR THE AFTN.
A BIGGER ISSUE WILL BE THE STRONG GUSTY WINDS. SE TO S WINDS AT 10
TO 15 KTS GUSTING TO 20 KTS TONIGHT. WITH THE THUNDERSTORMS A
WIND GUST COULD EXCEED 35 KTS WITH THE MOST LIKELY TAF SITES ELM
AND SYR BEFORE THE LINE DECREASES SOME IN INTENSITY. WITH THE
FRONT WINDS SHIFT TO SW TO W AT 15 TO 20 KTS GUSTING TO 30 KTS.
OUTLOOK...
THU NGT TO FRI NGT...MVFR MAINLY CENTRAL NY IN SCATTERED -SHRA.
SAT/SAT NGT...VFR.
SUN TO MON...MVFR IN SCT -SHRA.
&&
.HYDROLOGY...
HEAVY RAIN ON SATURATED SOILS HAS CAUSED MINOR FLOODING AT SVRL
POINTS ALONG THE SUSQUEHANNA RIVER SYSTEM...AND ALSO AT ONONDAGA
LAKE. ANTECEDENT HYDROLOGIC CONDITIONS HAVE NEARLY ZERO TOLERANCE
FOR ADDITIONAL RAINFALL IN THE NEXT 12-24 HRS.
FLASH FLOOD WATCH CONTINUES FOR THE ENTIRE CWA INTO THURSDAY
AFTERNOON. HEAVY LOCALIZED RAIN WITH THUNDERSTORMS HAS CAUSED
FLASH FLOODING THIS EVENING.
ADDITIONAL WIDESPREAD RAINFALL EXPECTED LATER TONIGHT SHOULD BRING
ANOTHER THREE QUARTERS TO ONE INCH TO MANY BASINS. THIS MAY BE
EXACERBATED BY LOCALLY TORRENTIAL RAINFALL IN CONVECTION. MORE
FLASH FLOODING IS LIKELY. CONTINUED MINOR RIVER FLOODING...TO
MODERATE AT SOME POINTS IS LIKELY WITH ADDITIONAL RISES EXPECTED
DUE TO THIS NEW RAINFALL FORECAST. HEADWATER POINTS ALONG THE
SUSQUEHANNA AND DELAWARE BASINS WILL NEED MONITORING AS MANY OF
THESE ARE NOT INDICATED TO BE IN FLOOD AT THIS TIME. THEY WILL
REACH FS IF CONVECTION HITS THE PARTICULAR BASINS.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR PAZ038>040-
043-044-047-048-072.
NY...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR NYZ009-
015>018-022>025-036-037-044>046-055>057-062.
&&
SYNOPSIS...JAB
NEAR TERM...JAB/TAC
SHORT TERM...JAB
LONG TERM...PVN
AVIATION...TAC
HYDROLOGY...JAB/TACHazardous weather outlook, Apr 28, 12:11 AM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1211 AM EDT THU APR 28 2011 NYZ015>017-022>025-055-290415- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-TIOGA- 1211 AM EDT THU APR 28 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. A LINE OF THUNDERSTORMS MOVED THROUGH CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA THIS EVENING HOURS. MORE RAIN AND EMBEDDED THUNDERSTORMS WILL MOVE INTO THE REGION AFTER MIDNIGHT. ADDITIONAL FLASH FLOODING IS POSSIBLE. IN ADDITION A FEW RIVER LOCATIONS WILL CONTINUE TO HAVE FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE AREA OF RAIN AND EMBEDDED THUNDERSTORMS WILL END MIDDAY. SATURATED GROUND COMBINED WITH POTENTIALLY HEAVY RAINFALL COULD MEAN ADDITIONAL AREAS OF FLASH FLOODING. TORRENTIAL RAINFALL COULD RESULT IN ADDITIONAL FLASH FLOODING OF SMALL STREAMS AND URBAN AREAS. IN ADDITION A FEW RIVER LOCATIONS WILL CONTINUE TO HAVE FLOODING. HIGH RIVER LEVELS WILL START TO FALL LATE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ009-018-036-037-044>046-056-057-062-PAZ038>040-043-044-047-048- 072-290415- NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1211 AM EDT THU APR 28 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... ...SEVERE THUNDERSTORM WATCH 244 IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. A LINE OF THUNDERSTORMS IS MOVING EAST THROUGH CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA LATE THIS EVENING. STORMS MAY BECOME SEVERE WITHIN THIS LINE OF STORMS...AND THERE IS A CHANCE FOR DAMAGING WINDS AND POSSIBLY LARGE HAIL. TORRENTIAL RAINFALL COULD RESULT IN ADDITIONAL FLASH FLOODING OF SMALL STREAMS AND URBAN AREAS. ANOTHER AREA OF RAIN AND EMBEDDED THUNDERSTORMS WILL MOVE INTO THE REGION BETWEEN 2 AND 6 AM. HEAVY RAINFALL COULD MEAN ADDITIONAL AREAS OF FLASH FLOODING. IN ADDITION A FEW RIVER AND LAKE LOCATIONS WILL CONTINUE TO HAVE FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE AREA OF RAIN AND EMBEDDED THUNDERSTORMS WILL END MIDDAY. SATURATED GROUND COMBINED WITH POTENTIALLY HEAVY RAINFALL COULD MEAN ADDITIONAL AREAS OF FLASH FLOODING. IN ADDITION A FEW RIVER AND LAKE LOCATIONS WILL CONTINUE TO HAVE FLOODING. HIGH RIVER AND LAKE LEVELS WILL START TO FALL LATE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Apr 27, 11:02 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1102 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG GILBERTSVILLE 42.47N 75.32W
04/27/2011 OTSEGO NY COUNTY OFFICIAL
TREES DOWN IN GILBERTSVILLE.
&&
MSELocal storm report, Apr 27, 11:05 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1105 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG NEW BERLIN 42.62N 75.34W
04/27/2011 CHENANGO NY COUNTY OFFICIAL
TREES DOWN IN SOUTH NEW BERLIN
&&
MSELocal storm report, Apr 27, 11:15 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1115 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM HEAVY RAIN SOUTH PLYMOUTH 42.58N 75.57W
04/27/2011 M0.55 INCH CHENANGO NY PUBLIC
RAIN FELL IN 20 MINUTES
&&
MJNLocal storm report, Apr 27, 11:21 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1121 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG CAMPBELL 42.23N 77.20W
04/27/2011 STEUBEN NY LAW ENFORCEMENT
ROOF BLOWN OFF HOUSE
&&
MJNSpecial weather statement, Apr 28, 12:36 AM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1236 AM EDT THU APR 28 2011 NYZ015-016-022-023-280530- SCHUYLER NY-SENECA NY-STEUBEN NY-YATES NY- 1236 AM EDT THU APR 28 2011 ...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN STEUBEN...SCHUYLER... SOUTH CENTRAL SENECA AND SOUTHEASTERN YATES COUNTIES... * AT 1231 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR TYRONE...AND MOVING NORTHEAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LAKEMONT AND GLENORA AT 1245 AM EDT... STARKEY AND HECTOR AT 1250 AM EDT... CAYWOOD AND LODI STATION AT 1255 AM EDT... LODI AND TOWNSENDVILLE AT 100 AM EDT... THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4276 7687 4250 7670 4230 7702 4243 7719 MSE
Special weather statement, Apr 28, 1:11 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
111 AM EDT THU APR 28 2011
NYZ024-055-PAZ038-280600-
BRADFORD PA-CHEMUNG NY-TIOGA NY-
111 AM EDT THU APR 28 2011
...STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BRADFORD...
SOUTHEASTERN CHEMUNG AND SOUTHWESTERN TIOGA COUNTIES...
* AT 108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR GILLETT...AND MOVING
NORTHEAST AT 55 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
CHEMUNG AND WILAWANA AT 120 AM EDT...
OWENS MILL AND LOCKWOOD AT 125 AM EDT...
VAN ETTEN AND SWARTWOOD AT 130 AM EDT...
TIOGA CENTER AND LOUNSBERRY AT 135 AM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4224 7668 4224 7663 4201 7619 4185 7680
4196 7694 4200 7694
MSEThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:10 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca, Yates | 65 min |
| Apr 27, 8:44 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Chemung, Chenango, Cortland, Madison, Onondaga and 4 more | 61 min |
| Apr 27, 9:02 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 43 min |
| Apr 27, 9:04 PM EDT | Areal Flood Advisory | BGM | Chemung | 3 hr |
| Apr 27, 9:11 PM EDT | Flash Flood Warning | BGM | Cayuga, Seneca, Yates | 3 hr |
| Apr 27, 9:30 PM EDT | Areal Flood Advisory | BGM | Broome, Tioga | 3 hr |
| Apr 27, 9:40 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Tioga | 41 min |
| Apr 27, 10:18 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Delaware, Madison, Oneida, Otsego | 57 min |
| Apr 27, 10:26 PM EDT | Flash Flood Warning | BGM | Madison, Oneida | 2 hr |
| Apr 27, 10:35 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 55 min |
| Apr 27, 10:36 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 54 min |
| Apr 27, 11:54 PM EDT | Flash Flood Warning | BGM | Steuben | 6 hr |
| Apr 28, 12:36 AM EDT | Special Weather Statement | BGM | Schuyler | 54 min |
| Apr 28, 1:05 AM EDT | Areal Flood Advisory | BGM | Chemung, Schuyler, Steuben, Tompkins | 6 hr |
| Apr 28, 1:11 AM EDT | Special Weather Statement | BGM | Chemung | 49 min |
| Apr 28, 1:22 AM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Chemung, Cortland, Tioga, Tompkins | 53 min |
| Apr 28, 1:53 AM EDT | Tornado Warning | BGM | Cayuga, Cortland, Tompkins | 52 min |
| Apr 28, 2:11 AM EDT | Special Weather Statement | BGM | Chenango, Tioga | 64 min |
| Apr 28, 2:27 AM EDT | Tornado Warning | BGM | Cortland, Madison, Onondaga | 33 min |
| Apr 28, 2:34 AM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Madison | 41 min |
| Apr 28, 2:43 AM EDT | Tornado Warning | BGM | Chenango, Cortland, Madison | 47 min |
| Apr 28, 2:48 AM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Tioga | 27 min |
| Apr 28, 3:00 AM EDT | Flash Flood Warning | BGM | Chemung, Tioga | 10 hr |
| Apr 28, 3:08 AM EDT | Tornado Warning | BGM | Chenango, Madison, Oneida | 37 min |
| Apr 28, 3:12 AM EDT | Tornado Warning | BGM | Chenango, Cortland | 63 min |
| Apr 28, 3:29 AM EDT | Flash Flood Warning | BGM | Cortland, Tioga, Tompkins | 10 hr |
| Apr 28, 3:40 AM EDT | Flash Flood Warning | BGM | Broome, Chenango, Madison, Oneida | 10 hr |
| Apr 28, 3:41 AM EDT | Severe Thunderstorm Warning | BGM | Oneida | 34 min |
| Apr 28, 3:45 AM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland | 45 min |
| Apr 28, 3:47 AM EDT | Tornado Warning | BGM | Madison, Oneida | 28 min |
| Apr 28, 3:49 AM EDT | Tornado Warning | BGM | Chenango, Madison, Oneida | 26 min |
| Apr 28, 3:51 AM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Tioga | 54 min |
| Apr 28, 4:11 AM EDT | Tornado Warning | BGM | Oneida | 19 min |
| Apr 28, 4:12 AM EDT | River Flood Warning | BGM | Chenango, Delaware | 53 hr |
| Apr 28, 4:12 AM EDT | River Flood Warning | BGM | Chemung | 25 hr |
| Apr 28, 4:12 AM EDT | River Flood Warning | BGM | Chemung | 25 hr |
| Apr 28, 4:12 AM EDT | River Flood Warning | BGM | Chenango | 29 hr |
| Apr 28, 4:12 AM EDT | River Flood Warning | BGM | Broome | 29 hr |
| Apr 28, 4:12 AM EDT | River Flood Warning | BGM | Cortland | 25 hr |
| Apr 28, 4:12 AM EDT | Tornado Warning | BGM | Chenango, Madison | 33 min |
| Apr 28, 4:33 AM EDT | Tornado Warning | BGM | Chenango, Madison, Oneida, Otsego | 57 min |
| Apr 28, 4:47 AM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego | 43 min |
| Apr 28, 4:54 AM EDT | Flash Flood Warning | BGM | Delaware, Otsego | 9 hr |
| Apr 28, 5:16 AM EDT | Severe Thunderstorm Warning | BGM | Otsego | 44 min |
| Apr 28, 5:23 AM EDT | Flash Flood Warning | BGM | Sullivan | 9 hr |
| Apr 28, 5:39 AM EDT | Severe Thunderstorm Warning | BGM | Chenango, Delaware, Otsego, Sullivan | 66 min |
| Apr 28, 5:46 AM EDT | Tornado Warning | BGM | Delaware | 44 min |
| Apr 28, 6:46 AM EDT | Severe Thunderstorm Warning | BGM | Delaware | 29 min |
| Apr 28, 6:48 AM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 42 min |
| Apr 28, 7:25 AM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 35 min |
| Apr 28, 7:33 AM EDT | Tornado Warning | BGM | Sullivan | 15 min |
| Apr 28, 7:56 AM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 28 min |
| Apr 28, 9:12 AM EDT | Wind Advisory | BGM | Cayuga, Cortland, Madison, Oneida, Onondaga, Schuyler and 4 more | 7 hr |
| Apr 28, 9:23 AM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 37 min |
| Apr 28, 9:37 AM EDT | River Flood Warning | BGM | Delaware, Otsego | 30 hr |
| Apr 28, 9:37 AM EDT | River Flood Warning | BGM | Chenango | 45 hr |
| Apr 28, 9:53 AM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 37 min |
| Apr 28, 9:58 AM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 47 min |
| Apr 28, 10:11 AM EDT | River Flood Warning | BGM | Delaware | 19 hr |
| Apr 28, 1:28 PM EDT | Flash Flood Warning | BGM | Broome, Chenango | 4 hr |
| Apr 28, 3:22 PM EDT | Areal Flood Warning | BGM | Otsego | 8 hr |
Nearby
Tornado Warnings in New York, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.